Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 37, NWS Albuquerque, NM

August 17, 2006Roosevelt County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 17, 2006, 8:47 PM MDT for Roosevelt County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2006, 8:47 PM MDT (02:47 UTC)
Expired
Aug 18, 2006, 12:45 AM MDT
In force
4 hr
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 180250
FFWABQ
NMC041-180645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
847 PM MDT THU AUG 17 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 1245 AM MDT

* AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A BAND OF PERSISTENT THUNDERSTORMS EXTENDING
  FROM NEAR PORTALES SOUTHWEST ALONG HIGHWAY 70 TO ELIDA. ESTIMATES
  OF 2 HOUR RAINFALL IS AS HIGH AS 3 TO 4 INCHES SOUTH OF ELIDA
  AND JUST NORTHWEST OF PORTALES. REPEATING RAIN WILL CONTINUE PAST
  10 PM FROM STORMS STILL MOVING SOUTH TO NORTH OVER THIS FLASH FLOOD
  AREA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

LAT...LON 3359 10347 3364 10348 3366 10354 3379 10369
      3383 10369 3387 10377 3429 10373 3430 10369
      3430 10304 3430 10304

$$
03
2 follow-up statements
000 
WGUS75 KABQ 180444
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 PM MDT THU AUG 17 2006

NMC041-180645-
ROOSEVELT-
1045 PM MDT THU AUG 17 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR
ROOSEVELT COUNTY...

AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OF UP TO AN
ADDITIONAL INCH PER HOUR.  THIS STORM WAS LOCATED 5 MILES 
NORTHEAST OF PORTALES MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DORA...ELIDA...ARCH...FLOYD...CAUSEY...AND HIGHWAY 70 FROM KENNA
  TO PORTALES.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

LAT...LON 3359 10347 3364 10348 3366 10354 3379 10369
      3383 10369 3387 10377 3429 10373 3430 10369
      3430 10304 3430 10304

$$

SHY
000 
WGUS75 KABQ 180637
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1235 AM MDT FRI AUG 18 2006

NMC041-180645-
ROOSEVELT-
1235 AM MDT FRI AUG 18 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM MDT FOR ROOSEVELT
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD
ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE.

ADDITIONAL THUNDERSTORMS COULD STILL DEVELOP DURING THE OVERNIGHT 
HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM.

LAT...LON 3359 10347 3364 10348 3366 10354 3379 10369
      3383 10369 3387 10377 3429 10373 3430 10369
      3430 10304 3430 10304

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 8:45 PM MDT, 2 minutes earlier.

Area forecast discussion, Aug 17, 8:45 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
845 PM MDT THU AUG 17 2006

.UPDATE...MINOR ADJUSTMENTS FOR SHOWER COVERAGE AND TIMING
TONIGHT. OTHERWISE...FORECAST ON TRACK. UPDATED ZONES ON THE WIRE
BY 9 PM MDT. SHY.

&&

.PREV DISCUSSION...300 PM MDT THU AUG 17 2006...FLASH FLOOD THREAT
WILL LINGER THROUGH TONIGHT SOUTH CENTRAL AND SOUTHEAST. NEW FLASH
FLOOD THREAT COULD DEVELOP FRIDAY EVENING THROUGH THE WEEKEND.

WE WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FROM
SOCORRO AND TORRANCE COUNTIES EASTWARD. A MESOSCALE CONVECTIVE
VORTEX CENTERED OVER LINCOLN COUNTY WILL SLOWLY MOVE TOWARD THE
NORTHEAST AND PROBABLY LINGER ON THE FAR SOUTHEAST OR EAST CENTRAL
PLAINS ON FRIDAY. CLOUDINESS WITH THIS FEATURE HAS DECREASED
ENOUGH TO ALLOW DECENT INSOLATION...AND THIS AREA WILL BECOME
PARTICULARLY UNSTABLE AS A RESULT. THUNDERSTORMS WILL INCREASE
THROUGHOUT THE WATCH AREA THIS EVENING WITH A FEW HEAVY RAIN
PRODUCING CLUSTERS LINGERING LATE TONIGHT. LINES OF STORMS WILL
ALSO MOVE OFF THE NORTHEAST HIGHLANDS ONTO THE NORTHEAST PLAINS
THIS EVENING. AFTER SCATTERED CONVECTION THIS EVENING...THE
SOUTHWEST MOUNTAINS AND LOWER RIO GRANDE VALLEY SHOULD SETTLE DOWN TO
ISOLATED ACTIVITY LATE TONIGHT. ONLY ISOLATED CONVECTION IS
EXPECTED THIS EVENING ALONG AND WEST OF THE UPPER AND MIDDLE RIO
GRANDE VALLEY.

FRIDAY WE MAY NOT NEED A FLASH FLOOD WATCH DURING THE DAY.
SCATTERED THUNDERSTORMS WILL FAVOR THE EAST AND THE HIGH TERRAIN
OF THE SOUTH. FRIDAY NIGHT THE FLASH FLOOD THREAT WILL RETURN TO
THE EAST AS A BACK DOOR COLD FRONT WILL DIVE THROUGH THE EASTERN
PLAINS. LATER SHIFTS WILL MONITOR THIS FEATURE/S TIMING AND ISSUE
A FLASH FLOOD WATCH WHEN APPROPRIATE. SATURDAY...PERTURBATIONS AND
MOISTURE WILL RIDE NORTHWARD OUT OF MEXICO AND OVER THIS FRONT AS
IT PUSHES INTO THE RIO GRANDE VALLEY AND WESTERN MOUNTAIN RANGES.
THUS...THE FLASH FLOOD THREAT WILL SPREAD FROM THE EAST AND INCLUDE
ALL BUT THE NORTHWEST CORNER ON SATURDAY. MODELS ADVERTISE MORE
PERTURBATIONS MOVING NORTHWARD OUT OF MEXICO ON SUNDAY...SO THE
FLASH FLOOD THREAT COULD PERSIST...POSSIBLY FOR THE ENTIRE
AREA...THROUGH THEN.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ010-NMZ011-NMZ012-
NMZ013-NMZ014-NMZ015-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-
NMZ026.

&&

25
Hazardous weather outlook, Aug 17, 6:00 AM MDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU AUG 17 2006

NMZ001>021-026-181200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT THU AUG 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE FLASH FLOOD WATCH FOR SOUTH CENTRAL AREAS HAS BEEN EXPANDED TO
THE EASTERN PLAINS AND EXTENDED IN TIME THROUGH LATE TONIGHT. REFER
TO THE WATCH FOR MORE INFORMATION. SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME
THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS...
RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

GUYER

In the hours before

Local storm report, Aug 17, 4:04 PM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
404 PM MDT THU AUG 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             ABBOTT                  36.31N 104.26W
08/17/2006  E0.88 INCH       COLFAX             NM   CO-OP OBSERVER

&&

KHAYES
Special weather statement, Aug 17, 4:40 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT THU AUG 17 2006

NMZ005>007-012-013-018-020-021-180030-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-
ROOSEVELT COUNTY-
440 PM MDT THU AUG 17 2006

..THUNDERSTORMS WITH BOTH HEAVY RAIN AND COPIOUS AMOUNTS OF
SMALL HAIL POSSIBLE FOR NORTHEAST AND EAST CENTRAL NEW MEXICO
THROUGH MID EVENING...

HEAVY RAIN STORMS CONTINUE FROM NEAR ROY IN HARDING COUNTY
SOUTH TO SANTA ROSA AND VAUGHN IN GUADALUPE COUNTY. OTHER
ISOLATED STRONG STORMS WITH HEAVY RAIN ARE ALSO FORMING CLOSE TO
CLAYTON AND NEAR TUCUMCARI.

LESS INTENSE AND ISOLATED SHOWERS ARE ALSO BEGINNING TO INCREASE
NORTH OF CLOVIS AND SOUTHWEST OF PORTALES.

EXPECT THE STRONGEST STORMS TO YIELD RAIN OF ONE INCH IN 20 TO 30
MINUTES AND TO PRODUCE RAPID FILLING OF ROAD DITCHES AND SMALL
ARROYOS ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO THROUGH AT
LEAST 8 PM.

EARLIER THERE WAS A COMBINATION THREAT OF HEAVY RAIN AND LARGE HAIL
BUT STORMS HAVE TRANSITIONED DURING LATE AFTERNOON TO HEAVY RAIN AND
COPIOUS AMOUNTS OF SMALL HAIL LESS THAN SEVERE THUNDERSTORM CRITERIA.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE LOCATION
AND TRENDS FOR THESE ISOLATED BUT STRONG STORMS.

03
Special weather statement, Aug 17, 5:35 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT THU AUG 17 2006

NMZ005>007-012-013-018-020-021-180100-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-
ROOSEVELT COUNTY-
535 PM MDT THU AUG 17 2006

...THUNDERSTORMS WITH BOTH HEAVY RAIN AND COPIOUS AMOUNTS OF
SMALL HAIL POSSIBLE FOR NORTHEAST AND EAST CENTRAL NEW MEXICO
THROUGH MID EVENING...

HEAVY RAIN STORMS CONTINUE ACROSS NORTHEAST AND EAST CENTRAL NEW
MEXICO BETWEEN CLAYTON AND CONCHAS LAKE AND ALSO SOUTHWARD BETWEEN
SANTA ROSA AND FORT SUMNER. AT 530 PM THE MOST INTENSE RAINS WERE
LOCATED NORTH OF TUCUMCARI NEAR MOSQUERO AND ALSO NORTHWEST OF SUMNER
LAKE.

THROUGH 7 PM...STORMS WILL CONTINUE TO MOVE SOUTHEAST TOWARDS
TUCUMCARI AND FORT SUMNER. STORMS ACROSS THE EAST CENTRAL AREAS
HAVE TRANSITIONED FROM ISOLATED INTENSE STORMS WITH LARGE HAIL TO
BANDS OF WEAKER STORMS STILL CAPABLE OF HEAVY RAIN BUT WITH SMALL
HAIL.

THE STORMS ARE GENERALLY MOVING FAST ENOUGH TO THE EAST AND
SOUTHEAST TO AVOID MAJOR FLOOD PROBLEMS DESPITE YIELDING RAINFALL
ON ONE INCH OR MORE IN 20 TO 30 MINUTES. LOCALIZED FLOODING OF ROAD
DITCHES AND SMALL ARROYOS WILL STILL BE POSSIBLE WITH THESE BANDS OR
LINES OF STRONG THUNDERSTORMS.

STREET FLOODING COULD REACH TUCUMCARI AND FORT SUMNER BETWEEN 630 PM
AND 8 PM. STORMS COULD THEN BUILD INTO CLOVIS AND PORTALES MAINLY
AFTER 8 PM ALTHOUGH ISOLATED BRIEF SHOWERS WILL BE POSSIBLE IN CURRY
AND ROOSEVELT COUNTIES BEFORE 8 PM.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE LOCATION
AND TRENDS FOR THESE ISOLATED BUT STRONG STORMS.

03
Special weather statement, Aug 17, 6:45 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT THU AUG 17 2006

NMZ016-017-019-180145-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
645 PM MDT THU AUG 17 2006

...STRONG THUNDERSTORMS BUILDING SOUTH INTO NORTHERN LINCOLN
COUNTY...

AT 640 PM...NATIONAL WEATHER SERVICE RADAR SHOWS A BAND OF STRONG
THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVING SOUTH INTO NORTHERN
LINCOLN COUNTY. THESE STORMS ARE ALIGNED FROM NEAR CORONA EAST
ALONG STATE ROAD 247 AND WILL YIELD RAINFALL ON NEAR ONE INCH IN 20
TO 30 MINUTES CAUSING LOCALIZED FLOODING OF THE ROAD DITCHES AND
SMALL ARROYOS ALONG ROAD 247 AND OVER SOME OF THE OPEN RANCH COUNTRY
OF NORTHERN AND NORTHEASTERN LINCOLN COUNTY.

THE TREND HAS BEEN FOR STORMS TO DECREASE SLOWLY THE PAST HOUR AND
TO SLOW THEIR SOUTHWARD MOVEMENT.

AT THIS TIME IT IS UNCERTAIN WHETHER OR NOT THESE ORGANIZED HEAVY
RAINS WILL PERSIST LONG ENOUGH TO REACH SOUTHERN LINCOLN COUNTY
WHERE ADDITIONAL HEAVY RAIN WOULD ONLY AGGRAVATE THE WATER
PROBLEMS FOR EITHER LAKE BONITO OR MESCALERO LAKE...BOTH OF WHICH ARE
DEALING WITH WATER FLOWING OVER THEIR SPILL WAYS INTO THE RIO BONITO
AND RIO RUIDOSO. ANY RETURN OF HEAVY RAIN IN SOUTHERN LINCOLN COUNTY
WOULD ALSO COMPLICATE THE LOCALIZED CLOSURE OR DAMAGE TO FOREST
SERVICE ROADS.

03
Special weather statement, Aug 17, 7:05 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 PM MDT THU AUG 17 2006

NMZ006-007-012-013-018>021-180230-
CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-
DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY-
ROOSEVELT COUNTY-
705 PM MDT THU AUG 17 2006

...THUNDERSTORMS WITH HEAVY RAIN PERSISTING ACROSS NORTHEAST AND EAST
CENTRAL NEW MEXICO THROUGHOUT MID EVENING...

HEAVY RAIN STORMS CONTINUE FROM SOUTH OF CLAYTON TO NEAR TUCUMCARI
AND FARTHER SOUTH TO NORTHERN LINCOLN AND NORTHERN CHAVES COUNTIES.

THE MOST INTENSE RAINS OF ONE INCH IN LESS THAN 25 MINUTES WILL BE
LOCATED NEAR LOGAN IN NORTHERN QUAY COUNTY THROUGH 8 PM.

OTHER MORE ISOLATED STORMS HAVE STARTED FORMING ALSO BETWEEN
TUCUMCARI AND CLOVIS AND SOUTHWEST OF PORTALES. STORMS OVER BOTH
CURRY AND ROOSEVELT COUNTIES WILL LIKELY INCREASE IN BOTH INTENSITY
AND AREAL COVERAGE THROUGHOUT MID EVENING.

THE BAND OF HEAVY RAIN STORMS IN FAR NORTHWEST CHAVES COUNTY EXTENDS
WEST INTO LINCOLN COUNTY. THESE STORMS HAVE BEEN TRANSITIONING INTO
LESS ORGANIZED SHOWERS SINCE 630 PM AND MAY COLLAPSE INTO ONLY
MODERATE RAINS BEFORE REACHING ROSWELL AND SOUTHERN CHAVES COUNTY
LATER BETWEEN 830 PM AND 100 PM.

A BROAD AREA OF MODERATE RAIN WILL PERSIST PAST 8 PM ALONG INTERSTATE
40 WEST OF TUCUMCARI TO SANTA ROSA AND CLINES CORNERS. REMAIN ALERT
TO SMALL ARROYOS AND RURAL ROAD DITCHES CARRYING HIGH WATER
THROUGHOUT MID EVENING.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE LOCATION
AND TRENDS FOR LINGERING HEAVY RAIN THIS EVENING.

03
Special weather statement, Aug 17, 8:25 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
825 PM MDT THU AUG 17 2006

NMZ006-007-010>013-015>021-026-180400-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-QUAY COUNTY-ROOSEVELT COUNTY-
SANDIA/MANZANO MOUNTAINS-
825 PM MDT THU AUG 17 2006

...THUNDERSTORMS WITH HEAVY RAIN PERSISTING ACROSS EAST
CENTRAL AND SOUTH CENTRAL NEW MEXICO INTO LATE EVENING...

SEVERAL BANDS OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL RATES OF
ONE INCH IN LESS THAN 30 MINUTES WILL PERSIST ACROSS SECTIONS OF
EAST CENTRAL AND SOUTH CENTRAL NEW MEXICO DURING LATE EVENING.

THROUGH 10 PM...HEAVY RAINS WILL MOVING SOUTH WITH A BAND OF
THUNDERSTORMS INTO SOUTHERN LINCOLN COUNTY WHERE CONCERNS FOR HIGH
WATER LEVELS CONTINUE FOR BONITO LAKE AND LAKE MESCALERO.
ADDITIONAL RAINS TONIGHT WILL ONLY AGGRAVATE THE MUD AND WASH OUT
PROBLEMS FOR FOREST ROADS IN LINCOLN NATIONAL FOREST.

ANOTHER AREA OF HEAVY RAIN STORMS MAY BRING STREET ROAD DITCH
FLOODING TO PORTALES...CLOVIS AND SURROUNDING AREAS OF ROOSEVELT
AND CURRY COUNTIES THROUGH 11 PM.

FARTHER NORTH HEAVY RAIN HAS MOSTLY ENDED BUT A BROAD AREA OF STEADY
LIGHT TO MODERATE RAIN WILL BE LOCATED BETWEEN ALBUQUERQUE AND
TUCUMCARI CREATING WET CONDITIONS ALONG INTERSTATE 40 EAST OF
ALBUQUERQUE. WATCH FOR LOCALIZED WATER PONDING ON RURAL ROADS
THROUGH EAST CENTRAL NEW MEXICO THROUGH 11 PM INCLUDING AREAS OF
TORRANCE...DE BACA...GUADALUPE...EASTERN SAN MIGUEL AND HARDING
COUNTIES.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE LOCATION
AND TRENDS FOR LINGERING HEAVY RAIN THIS EVENING.

03

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:10 AM MDTFlash Flood WatchABQColfax, Harding, Mora, San Miguel, Union3 days
Aug 18, 2:17 PM MDTFlash Flood WarningABQLincoln118 min

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.